Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 28, 2022, 2:08 PM CDT for Walton County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2022, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 28, 2022, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 18 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
615
WWUS82 KTAE 281908
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
208 PM CDT Tue Jun 28 2022
FLZ008-010-012-108-281945-
Central Walton FL-Inland Bay FL-South Walton FL-Washington FL-
208 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southeastern Walton
and southwestern Washington Counties through 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Panama City Beach, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Freeport, Ebro, Bruce and Pine Log.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3050 8615 3058 8585 3039 8585 3039 8599
3035 8599 3035 8601 3038 8605 3040 8606
TIME...MOT...LOC 1908Z 164DEG 5KT 3041 8596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:26 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 28, 12:26 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
126 PM EDT Tue Jun 28 2022
.AVIATION...
[Through 18Z Wednesday]
KTLH cigs have improved to VFR this afternoon, with VFR
conditions remaining for the other terminals. Starting to see
isolated -SHRA/-TSRA south of the terminals, with computer models
hinting at further development later today. This activity could
infringe upon the terminals in a scattered manner, resulting in
the potential for moderate to heavy rainfall /and a brief period
of limited VIS/. Have elected to maintain a -SHRA/-TSRA mention
throughout the terminals, and tried to time when the precip
activity would affect the terminals. By early evening, the precip
activity should be near/across the northern terminals before
dissipating. Southerly winds will become variable overnight.
&&
.PREV DISCUSSION [1009 AM EDT]...
.NEAR TERM [Through Tonight]...
The dry air that was in place over the Tri-state region on Monday
has been slowly eroding as moisture has been advecting into the
region from the southeast. Forecast PWAT values across the Tri-state
region are expected to be almost double compared to Monday, with
values between 2 and 2.25 inches. These high PW values have
warranted WPC to issue a marginal risk for excessive rainfall across
a portion of the forecast area from the Florida Panhandle towards SE
Alabama and SW Georgia. These high of PW values can lead to
extremely efficient rainfall rates between 5-6 inches per hour in
strong thunderstorms. If these rates were to occur over an area
(especially urbanized) for any length of time, there could localized
flash flooding. Showers and thunderstorms are forecast to develop
along a quasi-stationary frontal boundary later this morning along
the Florida Panhandle and Big Bend, and push inland across SE
Alabama and SW Georgia by the late afternoon and early evening
hours. Some shower and thunderstorm activity could last into the
overnight hours across SW Georgia and SE Alabama. Overall, storm
activity will keep temperatures slightly cooler today, with highs in
the low to mid 90s for much of the area. SW Georgia could see
slightly higher temperatures as dry air still present across this
portion of the area earlier in the day will allow for slightly
longer heating before showers and thunderstorms move into the area.
Lows tonight are forecast to fall into the low to mid 70s areawide.
.SHORT AND LONG TERM [Wednesday Through Tuesday]...
Unsettled weather is forecast for the period. Cluster analysis
shows near zonal flow over the easter U.S. with ridging building
farther west. A series of embedded impulses, combined with the
warm and moist unstable airmass will lead to renewed chances for
showers and thunderstorms each day. The main concern with storms
will be heavy rain and perhaps gusty winds. Outside of the wet
weather, expect warm and muggy conditions with highs ranging from
the upper 80s to low 90s and overnight lows holding in the low to
mid 70s each night.
.MARINE...
A few isolated showers with embedded thunder have developed near
the Forgotten Coast and across our western waters this morning.
This activity should move onshore and exit the Okaloosa-Walton
County line by midday. Otherwise, the forecast remains in good
shape. Offshore buoys are observing southeast winds near 10 knots
with 1-2 ft seas. See previous synopsis below:
Gentle to moderate east to southeast breezes are forecast for the
period, which will lead to seas around 1 to 2 feet. The main
concern for this week will be shower and thunderstorms over the
Gulf, which could briefly increase winds and seas at times.
.FIRE WEATHER...
A wet pattern will limit any fire weather concerns for the next
several days as minimum RH values climb through the middle and end
of the work week. As moisture increases across the region, so will
the chances for scattered to numerous showers and thunderstorms.
These showers and thunderstorms will be capable of producing gusty
and erratic wind shifts in their vicinity, especially with any
outflows that may develop.
.HYDROLOGY...
The start of a wetter weather pattern will begin today and
continue through the holiday weekend. As of right now, the
Marginal Risk (level 1 of 5) for Excessive Rainfall holds over
the northwest portion of the area, from roughly Berrien Co in
Georgia to Walton County in Florida. Rainfall amounts today vary
from 0.10 inches to roughly 1.0 inch, with locally higher amounts
being possible. Nuisance and poor drainage flooding may occur,
though localized flash flooding may be possible. Tomorrow, the
Excessive Rainfall Outlook paints all of the service area in the
Marginal Risk. Through the 7 day period, a widespread 1 to 2
inches of total rain is expected, though locally higher amounts
will be possible. No river flooding is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 91 73 91 73 91 / 50 40 60 30 60
Panama City 89 75 88 75 89 / 60 40 60 30 50
Dothan 92 72 90 71 88 / 50 50 70 40 50
Albany 94 73 91 73 90 / 50 60 70 40 60
Valdosta 94 72 92 71 91 / 50 50 70 40 60
Cross City 91 72 91 73 92 / 40 50 60 40 60
Apalachicola 87 78 87 76 88 / 50 30 50 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT this evening for Coastal
Franklin.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...KR
LONG TERM...KR
AVIATION...Bowser
MARINE...IG3
FIRE WEATHER...Bunker
HYDROLOGY...KRIn the hours before
Special weather statement, Jun 28, 1:02 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
202 PM EDT Tue Jun 28 2022
FLZ012-112-281830-
Coastal Bay FL-Inland Bay FL-
202 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of central Bay County
through 230 PM EDT/130 PM CDT/...
At 202 PM EDT/102 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Lynn Haven, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Springfield, Hiland Park, Southport, Cedar
Grove, Brannonville, Dirego Park, Recota Beach, College Station and
Vicksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 8554 3017 8563 3023 8584 3034 8576
3039 8563
TIME...MOT...LOC 1802Z 131DEG 10KT 3024 8563
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jun 28, 1:06 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
206 PM EDT Tue Jun 28 2022
FLZ012-112-281830-
Coastal Bay FL-Inland Bay FL-
206 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southeastern Bay
County through 230 PM EDT/130 PM CDT/...
At 206 PM EDT/106 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Tyndall Air Force Base, or 8 miles southeast of
Callaway, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Callaway, Springfield, Tyndall Air Force Base, Parker,
Davis Beach, Allanton, Beacon Beach, Bay Harbor, Millville, Wetappo
and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3025 8551 3015 8543 3004 8539 3000 8539
2995 8546 3011 8571
TIME...MOT...LOC 1806Z 136DEG 15KT 3006 8547
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jun 28, 1:33 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
233 PM EDT Tue Jun 28 2022
FLZ012-112-281900-
Coastal Bay FL-Inland Bay FL-
233 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of central Bay County
through 300 PM EDT/200 PM CDT/...
At 232 PM EDT/132 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Springfield, or over Callaway, moving northwest at
20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Bayhead, Southport, Cedar Grove, Dirego Park,
Bay Harbor, Recota Beach, College Station, Bayou George, Camp
Flowers, Brannonville, Millville and Vicksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3018 8545 3007 8558 3021 8578 3031 8573
3037 8559
TIME...MOT...LOC 1832Z 132DEG 17KT 3018 8558
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
01-GONZALEZSpecial weather statement, Jun 28, 1:37 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
237 PM EDT Tue Jun 28 2022
FLZ017-027-281915-
Inland Wakulla FL-Leon FL-
237 PM EDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of northeastern Wakulla
and southeastern Leon Counties through 315 PM EDT...
At 237 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodville to 11 miles northeast of St.
Marks. Movement was northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville, Leon Sinks, Lake Munson, Lutterloh, Hilliardville, Natural
Bridge, Eight Mile Pond, Helen and Vereen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8448 3037 8411 3033 8408 3027 8407
3026 8438
TIME...MOT...LOC 1837Z 141DEG 7KT 3031 8428 3030 8409
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jun 28, 1:49 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
249 PM EDT Tue Jun 28 2022
FLZ010-012-013-112-281930-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Washington FL-
249 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of northeastern Bay,
northwestern Calhoun and southeastern Washington Counties in the
Panhandle of Florida through 330 PM EDT/230 PM CDT/...
At 249 PM EDT/149 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles northeast of Lynn Haven, moving northwest at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynn Haven, Moose Pond, Southport, Fountain, Singer Road, College
Station, Bayou George, Camp Flowers, Camps Head, Gainer Spring,
Bennett, Youngstown, Porter Lake, Vicksburg, Majette, Nixon, Betts,
Bayhead, Recota Beach and Saunders.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3057 8568 3056 8522 3047 8516 3020 8550
3033 8581
TIME...MOT...LOC 1849Z 127DEG 11KT 3037 8543
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jun 28, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
208 PM CDT Tue Jun 28 2022
FLZ008-010-012-108-281945-
Central Walton FL-Inland Bay FL-South Walton FL-Washington FL-
208 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southeastern Walton
and southwestern Washington Counties through 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Panama City Beach, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Freeport, Ebro, Bruce and Pine Log.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3050 8615 3058 8585 3039 8585 3039 8599
3035 8599 3035 8601 3038 8605 3040 8606
TIME...MOT...LOC 1908Z 164DEG 5KT 3041 8596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:23 AM CDT | Rip Current Statement | TAE | Franklin | 20 hr |
| Jun 28, 7:13 AM CDT | Special Weather Statement | TAE | Wakulla | 32 min |
| Jun 28, 7:45 AM CDT | Special Weather Statement | TAE | Wakulla | 30 min |
| Jun 28, 8:51 AM CDT | Special Weather Statement | TAE | Wakulla | 24 min |
| Jun 28, 9:20 AM CDT | Special Weather Statement | TAE | Wakulla | 25 min |
| Jun 28, 12:03 PM CDT | Special Weather Statement | TAE | Wakulla | 27 min |
| Jun 28, 12:18 PM CDT | Special Weather Statement | TAE | Gulf | 27 min |
| Jun 28, 12:53 PM CDT | Special Weather Statement | TAE | Bay | 37 min |
| Jun 28, 1:02 PM CDT | Special Weather Statement | TAE | Bay | 28 min |
| Jun 28, 1:06 PM CDT | Special Weather Statement | TAE | Bay | 24 min |
| Jun 28, 1:17 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 17 min |
| Jun 28, 1:33 PM CDT | Special Weather Statement | TAE | Bay | 27 min |
| Jun 28, 1:37 PM CDT | Special Weather Statement | TAE | Leon | 38 min |
| Jun 28, 1:45 PM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 28, 1:49 PM CDT | Special Weather Statement | TAE | Bay | 41 min |
| Jun 28, 2:11 PM CDT | Special Weather Statement | TAE | Washington | 49 min |
| Jun 28, 2:15 PM CDT | Special Weather Statement | TAE | Leon | 30 min |
| Jun 28, 2:39 PM CDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 51 min |
| Jun 28, 2:43 PM CDT | Special Weather Statement | TAE | Gadsden | 32 min |
| Jun 28, 3:03 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 57 min |
| Jun 28, 3:10 PM CDT | Special Weather Statement | TAE | Jefferson, Madison | 50 min |
| Jun 28, 3:24 PM CDT | Special Weather Statement | TAE | Gadsden | 36 min |
| Jun 28, 3:39 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 27 min |
| Jun 28, 3:52 PM CDT | Areal Flood Advisory | TAE | Jefferson, Madison | 48 min |
| Jun 28, 3:57 PM CDT | Flash Flood Warning | TAE | Madison | 42 min |
| Jun 28, 5:24 PM CDT | Special Weather Statement | TAE | Lafayette | 36 min |
| Jun 28, 5:06 PM CDT | Special Weather Statement | TAE | Lowndes | 24 min |
| Jun 28, 5:33 PM CDT | Special Weather Statement | TAE | Cook | 27 min |
| Jun 28, 5:53 PM CDT | Special Weather Statement | TAE | Calhoun | 37 min |
| Jun 28, 6:16 PM CDT | Special Weather Statement | TAE | Berrien | 29 min |
| Jun 28, 6:32 PM CDT | Special Weather Statement | TAE | Calhoun, Clay | 28 min |
| Jun 28, 3:32 PM CDT | Special Weather Statement | TAE | Geneva | 28 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.